MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Sensation in Eye (1869); Blurred Vision (2137); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.If explanted, give date: not applicable; lens remains implanted.(b)(4).Device evaluation: the lens remains implanted; therefore, a product investigation could not be performed.The customer's reported event could not be confirmed.Manufacturing record review: a review of the manufacturing records was performed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The patient reported her experience with the symfony lenses she had implanted, (both eyes) in 2016.She chose the lenses, right after they received fda approval, because they promised she would not need reading glasses.She reports her intermediate and distance vision used to be good; not anymore since the surgery.She had the start of cataracts and was going to have lasik; but decided just to get the lenses instead.She has always worn reading glasses and wanted to not have to wear them anymore.She did have laser surgery a few months after the lenses were implanted; but it didn't really help.The doctor recommended over the counter drops to help as she reported that ''she feels'' something in her eyes.Her eyes have been really bothering her of late even with the drops.She did get prescription reading glasses.She is retired but works on a project basis.She can't read street signs until she is on ''top'' of them, she can function and do daily activities; however, her vision is also blurry.She can't stand the ''halos''/circles.She has had monovision most of her life and presbyopia.She denies any other health conditions, no glaucoma, no diabetes, no hypertension.She will be seeing the doctor again at the end of (b)(6) 2019.No further information was provided.Patient had bilateral lens implants.This report represents the lens implanted in the left eye.A separate mdr will be filed for the lens implant for the right eye.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8791163
Report Number9614546-2019-00616
Device Sequence Number2639224
Product Code POE
UDI-Device Identifier05050474579149
UDI-Public(01)05050474579149(17)210816
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/16/2021
Device Model NumberZXR00
Device Catalogue NumberZXR00U0225
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/17/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date07/15/2019
Supplement Report FDA Received Date11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005